Weakly distributive modules. Applications to supplement submodules

  • Engin Büyükaşık
  • Yılmaz M. Demirci


In this paper, we define and study weakly distributive modules as a proper generalization of distributive modules.We prove that, weakly distributive supplemented modules are amply supplemented. In a weakly distributive supplemented module every submodule has a unique coclosure. This generalizes a result of Ganesan and Vanaja. We prove that π-projective duo modules, in particular commutative rings, are weakly distributive. Using this result we obtain that in a commutative ring supplements are unique. This generalizes a result of Camillo and Lima. We also prove that any weakly distributive ⊕-supplemented module is quasi-discrete.


Distributive module supplement submodule 


  1. [1]
    Clark J, Lomp C, Vanaja N and Wisbauer R, Lifting Modules, Supplements and Projectivity in Module Theory, Frontiers in Mathematics (Birkhäuser, Basel) (2006) p. 406Google Scholar
  2. [2]
    Camillo V and Lima S, Supplemented principal ideals, Algebra and its applications, Contemp. Math. 419 (2006) 49–57MathSciNetGoogle Scholar
  3. [3]
    Erdogdu V, Distributive modules, Canad. Math. Bull. 30(2) (1987) 248–254zbMATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    Ganesan L and Vanaja N, Modules for which every module has a unique coclosure, Comm. Algebra 30 (2002) 2355–2377zbMATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    Idealhadj A and Tribak R, On some properties of ⊕-supplemented modules, Int. J. Math. Sci. 69 (2003) 4373–4387CrossRefGoogle Scholar
  6. [6]
    Inoue T, Sum of hollow modules, Osaka J. Math. 20 (1983) 331–336zbMATHMathSciNetGoogle Scholar
  7. [7]
    Mikhalev A V and Tuganbaev A A, Distributive modules and rings and their close analogs, J. Math. Sci. 93(2) (1999) 149–253zbMATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    Mohamed S H and Müller B J, Continuous and discrete modules (Cambridge University Press) (1990)Google Scholar
  9. [9]
    Shindoh Y, Finitely generated distributive modules are Q-cocyclic, Comm. Algebra 32 (2004) 4265–4271zbMATHCrossRefMathSciNetGoogle Scholar
  10. [10]
    Stephenson W, Modules whose lattice of submodules is distributive, Proc. London Math. Soc. 28(3) (1974) 291–310zbMATHCrossRefMathSciNetGoogle Scholar
  11. [11]
    Wisbauer R, Foundations of modules and rings (Gordon and Breach) (1991) 583–591.Google Scholar

Copyright information

© Indian Academy of Sciences 2010

Authors and Affiliations

  1. 1.Department of MathematicsIzmir Institute of TechnologyUrla, IzmirTurkey

Personalised recommendations